MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-S
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 09/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified by the turkish medicines and medical devices agency of a leak involving a perceval plus size s prosthesis.The following provides a summary of the information currently made available to the manufacturer by the healthcare facility: the reported leak was resulting from an incomplete coaptation of one of the valve¿s leaflet detected at the intraoperative tee.Based on the information received, the perceval plus prosthesis had been implanted during a double valve replacement procedure performed through full sternotomy to treat aortic and mitral valve steonosis.The patient had a tricuspid stenotic native valve (peak gradient 95 mmhg, mean gradient 61 mmhg) with no abnormal geometries of the annulus identified.No difficulties in the valve preparation were noted and the perceval plus prosthesis was reportedly implanted following the device ifus after placing a mechanical prosthesis in the mitral position.As result of the event, the perceval plus valve was explanted and replaced with a new perceval plus of the same size.Reportedly, no further decalcification was performed prior to implant the replacement device.The manufacturer is further following up with the healthcare facility to retrieve additional information on the patient¿s impact and outcome and on the circumstances surrounding the event.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer will submit a follow-up report upon receipt of any new information or at the completion of the investigation.
 
Additional Manufacturer Narrative
Updated sections b4, b5, g3, g6, h1, h2, h3, h6, h11.Corrected section: b5.The manufacturing and material records for the perceval pvf-s, sn b40192, involved in the event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that the prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The involved prosthesis was returned to the manufacturer for analysis and was received in a plastic jar filled with unknown liquid.Overall, the returned prosthesis appeared to be in good storage conditions.After decontamination, the valve was visually inspected without highlighting elements of non-conformity according to the specifications.The height of each leaflet was verified by means of the specific tool resulting in conformity.From the dimensional analysis performed the prosthesis resulted in compliance with the specifications.From the functional testing performed under hydrodynamic testing conditions as per iso 5840:2021, no anomalies were detected on the returned pvf-s.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean back pressure of 100 mmhg was 3.57 cm2, above the iso 5840 minimum requirement of 1.45 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction was 5.7 % , which is below the requirement of iso 5840 (rf% < 15%) for a prosthesis of equivalent size.Regarding the total and full coaptation of the leaflets, no anomalies were observed during the open/close cycle both in normotensive and hypotensive conditions.This was further confirmed from the comparison with the images of the test carried out before the release of the product (steady flow test), which show no evidence of anomalous behaviour and a substantial correspondence with the morphology of the opening / closing leaflets recorded at the functional testing performed.Based on the manufacturer's analysis, the reported event cannot be explained by any factor intrinsic in the involved device because no coaptation anomalies were observed during the functional test under hydrodynamic testing conditions as per iso 5840:2021.While no device related anomalies were identified, it is worth noting that, in combined aortic¿mitral procedures, literature has described potential geometric interactions between a mitral prosthesis and the aortic annulus that may influence the final seating and performance of the aortic valve prosthesis.In cohorts specifically involving the perceval sutureless valve with concomitant mitral surgery, published experience underscores the critical relevance of the aorto-mitral geometric relationship (e.G., aorto-mitral distance and root geometry) for optimal prosthesis behaviour and outcomes.This is reflected under the warning and precautions section in perceval plus ifu, which report that using perceval plus in patients requiring multiple valve replacement or repair, or in patients previously implanted with a prosthesis in the mitral, pulmonic or tricuspid position, may result in intraoperative valve misplacement or insufficient leaflet coaptation leading to valve replacement, due to possible interference with the other prostheses.According to the ifu, the decision to use perceval plus in these patients should be based on a careful individual assessment and limited to cases in which the benefits of using perceval plus justify these risks.As recommended, in such cases proper leaflet coaptation and valve functionality must be verified with particular attention before closing the aortotomy.In conclusion, the reported event can be reasonably attributed to a mis-sizing of the perceval plus prosthesis at the first implant attempt, in the context of a possible interference with the prosthesis implanted in mitral position.
 
Event or Problem Description
The manufacturer was notified by the turkish medicines and medical devices agency of a leak involving a perceval plus size s prosthesis.The following provides a summary of the information currently made available to the manufacturer by the healthcare facility: the reported leak was resulting from an incomplete coaptation of one of the valve¿s leaflet detected at the intraoperative tee.Based on the information received, the perceval plus prosthesis had been implanted during a double valve replacement procedure performed through full sternotomy to treat aortic and mitral valve stenosis.The patient had a tricuspid stenotic native valve (peak gradient 95 mmhg, mean gradient 61 mmhg) with no abnormal geometries of the annulus identified.No difficulties in the valve preparation were noted and the perceval plus prosthesis was reportedly implanted following the device ifus after placing a mechanical prosthesis in the mitral position.As result of the event, the perceval plus valve was explanted and replaced with a new perceval plus size m.Reportedly, no further decalcification was performed prior to implant the replacement device.Following several follow attempts, on march 30th 2026 the manufacturer was informed that the patient passed away approximately 4¿5 days after the operation.The manufacturer received at the same time corrected information regarding the model of the perceval plus prosthesis ultimately implanted in the patient, along with its serial number (pvf-m, sn (b)(6)).

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key24305973
Report Number3004478276-2026-00115
Device Sequence Number14756037
Product Code LWR
UDI-Device Identifier08022057015365
UDI-Public(01)08022057015365(240)PVF-S(17)280728
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-S
Device Catalogue NumberPVF-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale